Auditory Hallucinations

3 Replies Updated



Conversation Starter

Peter Says:


My friend (38), who has been diagnosed with bipolar disorder & borderline personality disorder, was taking Lithium for about a year and it did wonders for her.
Her psychiatrist discontinued the medication when she became pregnant. After giving birth, she started back on Lithium. When her dosage reached 10% of what it was before the pregnancy, she became lethargic to the point of not being able to function at the level necessary to care for her baby or herself, so she discontinued Lithium, again.
Around the time her psychiatrist put her on Equetro, she started hearing voices and she continues to hear them after discontinuing Equetro.
I don't have all the facts, but I know, at some point after the pregnancy, she was prescribed Xanax, Librium, Lamictal and Flexeril.
She is currently taking Xanax, Librium and Flexeril, while tapering off Lamictal.
Has anyone heard of anything similar happening???



Showing Replies 1 - 3 of 3 RSS Feed


Page of 1     Sorted By:
1
Verwon Says:

Unfortunately, it is always possible for our bodies to change and for something to stop working, or to start working differently, because our bodies do change with time.

In this instance, she really had a big change going on to her body, which was her pregnancy and the recovery time afterwards. That's really something that causes many biochemical and biological changes in a woman's body.

Learn more pregnancy details here.

Really, the only resolution is for her to keep cooperating with her doctor and trying various medications and combinations, until they discover what works for her now.

Is she getting any results from the current ones?

REPLYSHAREREPORT
Was this helpful?     0     1  
2
Peter Says:

Thank you very much for the reply.

I'm not sure about the results of her current medication, as she has chosen to self-medicate with alcohol, which, as I'm sure you know, makes it difficult, if not impossible, to accurately gauge the prescription medication's effectiveness, and there may be an adverse interaction causing increased frequency and/or intensity of the hallucinations. Also, I don't think she has reached the recommended dosage, yet. I found out two days ago that she has stopped drinking and is feeling a little better. She did not respond, however, to my text inquiring about the voices.
I think she got really scared when she looked at her one year old son and felt no connection with or love for him; that's when she started drinking; that has not reoccurred since she discontinued the Equetro and now that she has stopped drinking and her mood has changed for the better, hopefully, she will stay sober and give her current medication a chance to do its job.
I don't want to belabor the subject with her, for fear of triggering something negative, but I would really like to know if she is still experiencing hallucinations. If she is, though, denial is probably not the healthiest way to cope, but I think it beats drinking. She did say, as I mentioned earlier, that she is feeling better, so, hopefully, that means the hallucinations are not bothering her as much, at the very least. I will ask her about the voices, again, in a week, if I haven't received an update re: the voices by then.
I will post after my next conversation with her.
Thanks, again.

REPLYSHAREREPORT
Was this helpful?     0     0  
3
Artluvr Says:
via mobile

Hi I've been on viibryd 20 mg for only a month. I have had the worse experience on this drug. I've been on many psych meds throughout my life but none have effected me like this. I've experienced insomnia, vivid dreams, sweating, heart racing, burning eyes and even a rash. Sadly my I presented my symptoms to my pdoc and he doesn't believe me. I told him I wanted off of this awful drug and he was trying to convince me to stay on it. I said no way. The worse part when coming off of it was experiencing the sleep paralysis. I do take remeron to sleep and that has been a life saver. I refuse to call my Dr because he doesn't believe me which makes me think it's time to find a new Dr who is more sensitive and believes me when I tell him what I'm experiencing is caused by this awful drug. I'm happy and sad to find this board that has helped validate what I'm experiencing. I'm at this point wanting this drug out of my body so I can return to my regular relaxed sleeping pattern. It saddens and angers me that I can't share this with my Dr. I'm about to committ myself to get on the right meds for myself. I know this drug has been a life saver for many but, not for me. They need to do more research before they put a drug like this on the market.

REPLYSHAREREPORT
Was this helpful?     1     0  


Viewing page 1 of 1     Reply


More Discussions:

Cymbalta and Auditory Hallucinations
Has anyone ever experienced auditory hallucinations while taking Cymbalta? I have been on 60mgs for 1 week, and just a l... 1 reply
hallucinations from vyvanse
my son was on vyvanse for a year his doc raised his dose he started hearing voices and we lowered the dose. he was off t... 37 replies
Hallucinations while taking Lexapro
How frequent are hallucinations while taking lexapro? Has anyone experienced this side effect? I am taking lexapro for a... 2 replies
hallucinations nightmares
been on simvastatin for about 12 years during that time have had nightmares sleep problems and the most awful episodes t... 1 reply
Hallucinations and stopping the drug
I'm 30 yrs old and have been on this drug for about a month and a half. At first, I had very few side effects with t... 1 reply
Are hallucinations a common side effect?
I have read on this forum about auditory hallucinations with vyvanse. Is this a common side effect? Is it a side affect ... 1 reply
Vyvanse Hallucinations
Last summer i was taking vyvanse 70 mg for my add. It worked wonders for me, but I stopped taking it because i had trans... 2 replies
Adderall hallucinations
Hi - our 14 year old daughter has been on prescribed adderall and Zoloft for about 2 years for ADD-inattentive and an an...
Oxycodone hallucinations
Has anyone else experienced long term hallucinations from prescribed oxycodone use ? ## Not that I am aware of, but it i... 1 reply
buspar and hallucinations
I may have accidentally taken a Buspar instead of my Xanax and experienced severe visual hallucinations for about 2 hour... 1 reply


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question


with the privacy policy (20191231).


This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 26 October 2016.

We are committed to your privacy.

Copyright © 2005-2020 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA